Alert archive / Texas / Flash Flood Warnings in 2002
Flash Flood Warning 29, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jul 2, 2002, 3:22 AM CDT for Lampasas County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2002, 3:22 AM CDT (08:22 UTC)
- Expired
- Jul 2, 2002, 6:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Lampasas County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 8.4 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 57 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 795 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 020822 FFWFTW TXC281-021115- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 322 AM CDT TUE JUL 2 2002 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... LAMPASAS COUNTY IN NORTH CENTRAL TEXAS * UNTIL 615 AM CDT. * AT 322 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN ACROSS THE WESTERN HALF OF THE COUNTY...MOVING NORTH AROUND 10 MPH. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES AND ARROYOS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 3105 9846 3106 9796 3146 9819 3121 9857
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 2:45 AM CDT, 37 minutes earlier.
Area forecast discussion, Jul 2, 2:45 AM CDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 245 AM CDT TUE JUL 2 2002 VERY TROPLICAL-LIKE CYCLONE IS A LITTLE FURTHER NORTH AND SLIGHTLY FURTHER WEST THIS MORNING...WITH GOOD CONVECTION DEVELOPING ONCE AGAIN NEAR THE CENTER OF CIRCULATION. DIFFERENCE THIS MORNING IS CONVECTION IS A LOT FURTHER NORTH THEN THE LAST COUPLE OF DAYS. MODELS...SATELITTE WV CURVE...AND UPPER AIR ANALYSIS SUGGEST LOW WILL NOT MOVE MUCH DURING THE NEXT 24 TO 48 HOURS AS H5 HIGH ACROSS WESTERN US CONTINUES TO HOLD FAST. IN FACT...ETA TRIES TO DEEPEN THE LOW A BIT OVER THIS PERIOD. ATMOSPHERE ACROSS NORTH TEXAS VERY MOIST...WITH PW 1.75 ON THE 00Z SOUNDING. MUCH OF THE CWA AGAIN RECEIVED GOOD RAINFALL YESTERDAY...WITH 88D STORM TOTAL PRECIP ESTIMATES OF AT LEAST 1 TO 2 INCHES ACROSS ALL BUT THE EXTREME WESTERN ZONES. EVEN HIGHER AMOUNTS OF RAIN HAVE FALLEN ACROSS THE NE AND SOUTH CENTRAL ZONES. MODELS AGAIN ARE NOT EXTREMELY CONSISTANT IN PLACING THE MAIN QPF AREAS...BUT THEY ARE BETTER THEN YESTERDAY. NONE GO HOG WILD WITH A LOT OF QPF...BUT WE ARE FOCUSING ON THE PLACEMENT OF THE FORECAST QPF...NOT THE MODEL OUTPUTS...SINCE TROPICAL SYSTEMS LIKE THIS CAN EASILY PUT DOWN 4-6 INCH AMOUNTS IN A FEW AREAS QUICKLY. WITH GOOD UPPER LEVEL DIVERGENGE...WEAK LARGE SCALE LIFT...AND A PRETTY STRONG ISENTROPIC CONTRIBUTION (PER THE AVN)...FEEL MOST OF OUR CWA HAS A PRETTY GOOD CHANCE OF RAIN AGAIN TODAY. GIVEN ALL THE RAIN OF LATE AND THE POTENTIAL FOR HEAVY RAIN...WE WILL ISSUE A FLOOD WATCH FOR MOST OF N TEXAS FOR TODAY. AREAS ALONG AND AROUND 100 MILES EITHER SIDE OF I35 HAVE THE BIGGEST THREAT FOR FLOODING TODAY...BUT GIVEN THE AMOUNTS THAT FELL ACROSS THE EAST YESTERDAY...WILL NEED TO INCLUDE THEM AS WELL...AS IT WOULD NOT TAKE AS MUCH QPF FOR SOME PROBLEMS TO ARISE THERE. RAIN CHANCES WILL LINGER INTO TONIGHT...ALBEIT LESS...SO WILL CONTINUE CHANCE POPS. MODELS WANT TO PUSH LOW FURTHER WEST TOMORROW...BUT WE WILL BE CONSERVATIVE WITH THIS AND KEEP SOME PRETTY HIGH POPS CENTRAL AND WEST. TEMPS WILL AGAIN BE TOUGH WITH RAIN AND CLOUDS MAKING ALL THE DIFFERENCE BETWEEN LOW AND HIGH 80S. WILL TRY TO BLEND WITH MAV AND FWC NUMBERS. PRELIMS... DFW 84 71 88 73 / 90 50 60 30 ACT 82 70 84 73 / 100 50 60 20 .FWD... TX...FLOOD WATCH TODAY FOR ZONES TXZ091>095...TXZ101>107... TXZ116>123... TXZ130>135...TXZ141>148...TXZ156>162...TXZ174>175.
Nearby
Flash Flood Warnings in Texas, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.